# SDR CA130907003

- Difficulty date: July 2, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Engine: Cont O470*
- System (JASC): 8011 · Engine Starter
- Part: Motor
- Part number: 13459
- Condition: Failed
- Location: Starter
- Stage of operation: NR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT FLYING COMPANY ACFT EXPERIENCED A CONTINUING LOSS OF POWER FOLLOWING TAKEOFF.  PILOT OPTED FOR AN OFF FIELD LANDING INSTEAD OF RETURNING TO THE AIRPORT.  NO DAMAGE TO THE ACFT, PERSONS OR PROPERTY OCCURRED AS A RESULT OF THIS OFF FIELD LANDING.   AMO INVESTIGATED THE ACFT FOLLOWING THE INCIDENT.  FOUND THAT STARTER MOTOR REMAINED ENGAGED AFTER ENGINE START AND OVERHEATED THE STARTER UNIT. THE UNIT WAS R & R WITH A NEW STARTER UNIT.  STARTER CONTACTOR AND OTHER ASSOCIATED COMPONENTS WERE ALSO REPLACED AS A RESULT.
